MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-14-30-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the concerto coil detached when the physician did not detach attempt to detach.Vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu). another concerto coil was used.No symptoms were provided.
 
Additional Manufacturer Narrative
H3: the concerto pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a terumo progreat micro catheter.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked at ~66.0cm from the proximal end.No damages or irregularities were found with the terumo progreat micro catheter hub, external micro catheter body, distal tip or marker band.Testing/analysis: the concerto pusher could not be retracted out of the terumo micro catheter as it was found stuck.The concerto pusher broke during the attempt to retract the pusher.Liquid blood was found on the pusher.The progreat micro catheter was cut in attempts to remove the remaining pusher, however, the pusher became damaged during the attempt.The braid was not found within the micro catheter.A large amount of liquid and dried blood was found within the micro catheter.The retainer ring was found damaged, likely caused during the extraction of the pushwire.The inner diameter could not be measured.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed as the braid was not found; however, the cause could not be determined.Possible causes are tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, and detachment ball outer diameter below specification/damaged.Customer reported vessel tortuosity as moderate, and the devices were prepared per ifu.The terumo progreat micro catheter is compatible for use with the concerto coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13665003
Report Number2029214-2022-00347
Device Sequence Number4894172
Product Code KRD
UDI-Device Identifier00847536033641
UDI-Public00847536033641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberPV-14-30-HELIX
Device Catalogue NumberPV-14-30-HELIX
Device Lot NumberB222173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown